Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 41, NWS San Angelo, TX

September 5, 20117 counties in Texas

NWS San Angelo, TX issued this red flag warning at Sep 5, 2011, 8:45 AM CDT for 7 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 8:45 AM CDT (13:45 UTC)
Expired
Sep 5, 2011, 8:18 PM CDT
In force
12 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS84 KSJT 051345
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 AM CDT MON SEP 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY EVENING
SOUTHEAST OF A LINE FROM SONORA TO BROWNWOOD...

.NORTH TO NORTHEAST WINDS WILL INCREASE QUICKLY THIS MORNING TO
NEAR 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. AS DEWPOINTS FALL
THIS MORNING...RELATIVE HUMIDITIES WILL QUICKLY FALL INTO THE 20
TO 30 PERCENT RANGE...FINALLY DROPPING BELOW 20 PERCENT AROUND
NOON. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE EXPECTED
TO RANGE FROM 12 TO 15 PERCENT. WIND SPEEDS WILL QUICKLY DIMINISH
AROUND SUNSET WITH OVERNIGHT RELATIVE HUMIDITY VALUES RECOVERING
TO 50 TO 60 PERCENT.

TXZ078-140-154-155-168>170-060200-
/O.NEW.KSJT.FW.W.0041.110905T1345Z-110906T0200Z/
SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
845 AM CDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY SOUTHEAST OF A LINE FROM
SONORA TO BROWNWOOD...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN TEXAS...SUTTON...BROWN...MCCULLOCH...SAN 
  SABA...MENARD...KIMBLE...MASON.

* WIND: NORTH TO NORTHEAST 20 FOOT WINDS AROUND 20 MPH...WITH
  GUSTS TO 30 MPH.

* HUMIDITY: FALLING TO 20 PERCENT BY NOON WITH MINIMUM RELATIVE
  HUMIDITY VALUES OF 12 TO 15 PERCENT.

* IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP.

* TIMING: THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
1 follow-up statement
621 
WWUS84 KSJT 060118
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
818 PM CDT MON SEP 5 2011

.THE 20 FOOT WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA.

TXZ078-140-154-155-168>170-060230-
/O.CAN.KSJT.FW.W.0041.000000T0000Z-110906T0200Z/
SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
818 PM CDT MON SEP 5 2011

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST OF A LINE FROM
SONORA TO BROWNWOOD...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Sep 5, 6:10 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 5, 6:10 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 AM CDT MON SEP 5 2011

.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. WINDS WILL BE NORTH
AT 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING LIGHT AND VARIABLE
BY 03Z TUE.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 82  52  86  56  86 /   0   0   0   0   0
SAN ANGELO 	 84  51  88  54  89 /   0   0   0   0   0
JUNCTION 	 86  47  89  51  90 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 5, 4:06 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CDT MON SEP 5 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-060915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
406 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED TODAY AND THIS
EVENING DUE TO VERY DRY AIR...GUSTY NORTH WINDS AND HISTORIC
DROUGHT CONDITIONS. CAUTION IS ADVISED DURING ANY ACTIVITIES
THAT MAY RESULT IN SPARKS OR OPEN FLAMES...INCLUDING
WELDING...GRINDING...AND GRILLING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.